MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD® ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD® ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7023-24
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This device is same and/or similar to a device approved for distribution in the us.
 
Event or Problem Description
It was reported that a cadd® administration set caused the pump to alarm "upstream occlusion".This occurred during use after the set-up of the cassette and the infusion tube, which was noted as being "very difficult".The alarm was cleared after replacing the infusion tube.No injury was reported.
 
Additional Manufacturer Narrative
One cadd® cadd® administration set was returned in used condition.The sample was visually inspected at a distance of 12" to 24" under normal conditions of illumination.The join between the star tube and the pump tube was detached from the housing.No marks of solvent were found in this part of the product.No obstructions were detected in any of the joins.The manufacturing and quality inspection processes were reviewed and considered adequate and correct.The failure mode could not be duplicated.The most probable root cause is that the tubing detached activated the sensors on the pump for an occlusion alarm.

Brand Name
CADD® ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7328509
Report Number3012307300-2018-00535
Device Sequence Number1630523
Product Code FPA
UDI-Device Identifier10610586019821
UDI-Public10610586019821
Combination Product (Y/N)N
PMA/510(K) Number
K933390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2022
Device Catalogue Number21-7023-24
Device Lot Number47X434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1